Heavy Rain, Lewis
- When
- June 25, 2:00 PM PST to 3:15 PM PST
- Where
- Lewis County, 5.31 mi S of Nezperce
- Reported by
- Law Enforcement
- Coordinates
- 46.153, -116.232
Heavy rain from a thunderstorm resulted in water over the road on portions of Highway 162 near Kamiah, resulting in a road closure.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Heavy rain from a thunderstorm resulted in water over the road on portions of Highway 162 near Kamiah, resulting in a road closure.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 25, 1:30 PM PST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 230 PM PDT FRI JUN 25 2010 .SYNOPSIS... A WEAK UPPER LEVEL DISTURBANCE WILL EXIT THE AREA BY EARLY THIS EVENING AND LEAVE ALL ZONES DRY OVERNIGHT. HIGH PRESSURE IS EXPECTED TO BUILD OVER THE INLAND NORTHWEST ON SATURDAY...AND STRENGTHEN INTO EARLY NEXT WEEK. SUNDAY...MONDAY...AND TUESDAY WILL LIKELY BE THE WARMEST DAYS OF THE SEASON SO FAR. TEMPERATURES ARE EXPECTED TO BE SEVEN TO TEN DEGREES ABOVE AVERAGE. A RETURN TO MORE SEASONAL TEMPERATURES IS LIKELY BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION... TONIGHT AND SATURDAY...SATELLITE AND RADAR INDICATE A SHORT WAVE TRACKING ACROSS NORTH IDAHO THIS AFTERNOON WHICH WILL EXIT INTO WESTERN MONTANA BY EARLY THIS EVENING. LIFT ASSOCIATED WITH THIS WAVE ALONG WITH GOOD INSTABILITY WITH SFC BASED CAPES FROM LAPS DATA OF 500-1000 J/KG WILL RESULT IN ISOLATED THUNDERSTORMS OVER THE MTNS OF N IDAHO THROUGH THE EVENING. 0-6KM SHEAR VALUES OF 25-35 KTS COULD RESULT IN A FEW STRONGER CELLS WITH THE THREAT FOR SEVERE STORMS REMAINING LOW BUT NOT ZERO. THE STRONGER STORM ACTIVITY WILL BE ON THE CAMAS PRAIRIE WHERE THE STRONGEST STORMS HAVE BEEN OBSERVED THIS AFTERNOON ALONG A THETA E BOUNDARY AXIS. BEHIND THIS WAVE DRIER AIR IS MIXING DOWN NOTED BY DEW POINTS LOWERING INTO THE MID 30S TO LOWER 40S IN THE COLUMBIA BASIN. A COMBINATION OF THIS DRIER AIR PROGRESSING EASTWARD ALONG WITH THE LOSS OF DAYTIME HEATING SHOULD QUICKLY THE CONVECTION OVER NORTH IDAHO AROUND OR SHORTLY PRIOR TO SUNSET. A SHORT WAVE RIDGE WILL THEN MOVE OVER THE AREA SATURDAY FOR DRY CONDITIONS AND NEAR NORMAL TEMPERATURES. JW SAT NT THROUGH MON NT...THE BIGGEST CHANGES WE MADE TO THE FCST WERE TO DELAY TO PROGRESSION OF THE COLDFNT SUBSTANTIALLY...LEAVING MON VERY WARM AND DRY FOR ALL BUT THE CASCADES. THE THUNDER POTENTIAL APPEARS WELL CAPPED. WE DID HOWEVER KEEP THE MENTION OF SHRA AND ISOLD THUNDER IN THE FCST FROM THE NRN BLUE MTNS N INTO THE ID PANHANDLE MON NT AS MID-LEVEL MOISTURE INCREASES FROM THE S IN THE PRESENCE OF LYR CONVECTIVE INSTABILITY ABOVE AROUND 650 MB. HI TEMPS WERE WARMED MON TO ACCOUNT FOR THIS DELAY IN THE APPROACH OF THE UPPER TROF. BZ TUESDAY THROUGH FRIDAY...VERY AMPLIFIED PATTERN CONSISTING OF LONGWAVE DEEP OFFSHORE TROF JUXTAPOSED AGAINST HIGH AMPLITUDE RIDGING SETS UP A SOUTHWEST TO NORTHEAST ORIENTED STORM TRACK BETWEEN THE TWO THAT IS PLACED OVER EASTERN WASHINGTON AND NORTHERN IDAHO TUESDAY. WITH TIME...BUT MOST APPARENT WEDNESDAY ALL THESE FEATURES TRANSLATE EAST AND THE STORM TRACK REMAINS PROGGED BY MODELS TO BE QUITE ACTIVE WITH BITS OF ENERGY...SHORTWAVES...EJECTED INTO IT. WITH ALL THE FEATURES TRANSLATED EAST TO SUCH A DEGREE THURSDAY AND FRIDAY EASTERN WASHINGTON AND NORTHERN IDAHO ARE WELL TO THE WEST OF THE STORM TRACK AND MORE INFLUENCED BY THE SOUTHERN EDGE/PERIPHERY OF EARLIER DISCUSSED LOW/TROF WHICH SITS AND SPINS OVER WESTERN CANADA THURSDAY AND FRIDAY. ALL OF THE ABOVE LEAD TO A PROGRESSIVE WEATHER FORECAST WITH POPS OF SOME SHAPE OR FORM MAXING OUT WITH THE STORM TRACK OVERHEAD IN THE TUESDAY/WEDNESDAY PERIOD AND A COOLING TREND BROUGHT ABOUT BY THE SAID EXPECTED CONVECTION AND THE LOWER LEVEL THERMAL RIDGE TRANSLATING EAST LIKE THE OTHER LARGER FEATURES DISCUSSED EARLIER THAT RUNS ON INTO FRIDAY. SOMEWHAT CONDITIONALLY UNSTABLE AIRMASS THURSDAY AND FRIDAY WITH COOL AIR POOLED OVERHEAD DUE TO SOUTHERN EDGE OF LARGE BRITISH COLUMBIA LOW/TROF PLACEMENT ALLOW FOR CONTINUED MENTION OF POPS BUT TO AN EVER SO SLIGHT LESSER DEGREE IN COMPARISON TO THOSE FOR TUESDAY AND WEDNESDAY. ADDITIONALLY ANY CONVECTION ON WEDNESDAY AND THURSDAY WOULD BE MOST LIKELY SURFACE BASED DIURNAL TYPE WHILE THE STORM TRACK SETUP FOR TUESDAY AND WEDNESDAY COULD SUPPORT NOT ONLY SURFACE BASED BUT ELEVATED FORCING TYPE WHICH COULD WELL OCCUR AT ANY TIME OF DAY OR NIGHT AS LONG AS THE FORCING AND INSTABILITY ALLOWS FOR IT. /PELATTI && .AVIATION... ISOLD -SHRA AND TSRA WILL FORM OVER THE MOUNTAINS OF NE WA AND THE N IDAHO PANHANDLE BETWEEN 20Z-03Z TODAY. THIS ACTIVITY WILL REMAIN NORTH AND EAST OF ALL THE TAF SITES. VFR CONDITIONS WITH VARYING MID AND HIGH LEVEL CLOUDS IS EXPECTED AT THE TAF SITES THROUGH 18Z SATURDAY. JW && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 53 77 55 82 58 86 / 0 0 0 0 0 0 COEUR D'ALENE 51 77 53 81 56 85 / 10 0 0 0 0 0 PULLMAN 49 75 49 83 54 85 / 0 0 0 0 0 0 LEWISTON 55 82 58 89 62 91 / 10 0 0 0 0 0 COLVILLE 51 83 53 87 58 91 / 10 0 0 0 0 10 SANDPOINT 50 76 50 81 52 85 / 20 0 0 0 0 0 KELLOGG 51 76 49 81 52 84 / 10 0 0 0 0 0 MOSES LAKE 55 85 60 88 63 89 / 0 0 0 0 0 0 WENATCHEE 59 84 61 87 64 88 / 0 0 0 0 0 10 OMAK 50 84 56 87 59 88 / 0 0 0 0 0 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 618 AM PDT FRI JUN 25 2010 IDZ001>004-026-027-WAZ031>038-041>044-261400- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 618 AM PDT FRI JUN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2010Every state in 2010This day in weather historyWarnings in Idaho, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229279.